MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LINR, NTRL, 28MM ID, GROUP 1 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LINR, NTRL, 28MM ID, GROUP 1 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV GXL LINR, NTRL, 28MM ID, GROUP 1 CUPS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 09/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, this female patient is 8 yrs postop the initial rtha.Poly wire out in 4 years requiring exchange in 4 yrs ago.She¿ now has right right groin pain and osteolysis.May need to revise her entire cup.No other information available at this time.
 
Additional Manufacturer Narrative
(h3) the patient involved who underwent initial total hip replacement in 2013 and a revision due to acetabular liner wear in 2017 was revised (mfr# 1038671-2017-00272) again approximately 8 years after the index surgery and 4 years after the first revision due to prosthesis wear and osteolysis.The prosthesis wear and osteolysis was able to be confirmed from the provided radiograph.Based on the available information, the patient involved meets the following risk criteria for early prosthesis wear/osteolysis, significant edge loading of the femoral head on the acetabular liner due to excessive cup inclination and implanted with a component having a shelf age of greater than 2 years.The most likely cause for the revision reported due to early prosthesis wear and osteolysis is a combination of the risk factors in patients with increased risk tend to present with signs for prosthesis wear and subsequent particle-induced osteolysis within the first 5 years after the index arthroplasty and have the following characteristics: significant edge loading of the femoral head on the acetabular liner, patients implanted with a lateralized liner, patients in whom the largest available femoral head and/or thinnest available acetabular liner was used, and patients implanted with a component having a shelf age of greater than 2 years.Those patients having a combination of risk factors will have the highest risk for early wear and lysis.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d1, d4, d10, g3, g4, g6, h2 and h4 have been updated accordingly.Section d1: brand name.Section d4: model number, catalog number, serial number, expiration date, unique identifier (udi) # section g4: pma/510(k)number.Section h4: device manufacture date.Section d10: concomitant medical products cocr fem head 28mm +0 offset 12/14 (cat# 142-28-00 / serial# (b)(6)) nv crown cup clstr hole 48mm group 1 (cat# 180-01-48 / serial# (b)(6)) pf stem tapered plasma sz 13 (cat# 160-00-13 / serial# (b)(6)).Additional information, including the product investigation, will be submitted within 30 days of receipt.

Brand Name
NV GXL LINR, NTRL, 28MM ID, GROUP 1 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key12616909
Report Number1038671-2021-00527
Device Sequence Number19189535
Product Code JDI
UDI-Device Identifier10885862022066
UDI-Public10885862022066
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/04/2018
Device Model NumberNV GXL LINR, NTRL, 28MM ID, GROUP 1 CUPS
Device Catalogue Number130-28-51
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer04/01/2022
06/10/2022
Initial Report FDA Received Date10/12/2021
Supplement Report FDA Received Date05/25/2022
06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale